CSN Login
Members Online: 15

Kathleen808...how are you, Dick and the girls doing?

Lovekitties's picture
Lovekitties
Posts: 2992
Joined: Jan 2010

Dear Kathleen, I was watching a show filmed in Hawaii and it brought to mind that I haven't seen you post much recently.

How are you, Dick and the girls doing?  Well I hope.

To quote a friend..."Aloha"

Marie who loves kitties

geotina's picture
geotina
Posts: 2070
Joined: Oct 2009

Kathleen - we are looking for an update from you....

Hugs - Tina

Kathleen808's picture
Kathleen808
Posts: 2318
Joined: Jan 2009

Hello my friends,

You must have known I needed you.  As you know we are almost 5 years and 95 chemo treatments into this and we are trying to live a normal life - whatever that is.  That said, as you all know this is so not normal to live like this.  But, it is what it is.  We have been pretty good and Dick has been dealing with side effects with the help of a naturopath.  That is kinda how our life has been.  Good times, chemo, deal with side effects, enjoy summer, chemo, side effects, take daughter to college, chemo, side effects, etc....  You know what I mean.

 

Well, that said, a new side effect has popped up and I am not convinced that it is not cancer this time.  Dick had a swollen foot about 2 weeks ago when dropping our daughter off at college.  He went to the ER and no blood clot.  Then it went away.  Skipped chemo a week and then had chemo again on Tuesday and then swollen food yesterday and tonight we noticed his thigh is swollen on the outside and a bit on his groin.  I am calm on the outside and terrified on the inside.  Please hold us in your prayers.  I'll keep you updated.

 

Aloha,

Kathleen

Lovekitties's picture
Lovekitties
Posts: 2992
Joined: Jan 2010

I am sorry to hear that Dick is having this issue.  Sometimes the steroids often given with chemo can cause such swelling.  Did he mention the issue to his onc? 

I would make a call to onc and let him know about the swelling he has now so that either a change can be made to chemo meds or that he can determine another cause.  This is very important since it has now occurred twice.

Praying that it is a simple matter of changing meds.

Love to you all,

Marie who loves kitties

geotina's picture
geotina
Posts: 2070
Joined: Oct 2009

This is a side effect I am not familiar with.  I do understand you fear.  Hang in there and hopefully some answers will come your way.

Just wanted to stop in and say Hi and let you know you are in our thoughts and prayers.

Hugs - Tina

Kathleen808's picture
Kathleen808
Posts: 2318
Joined: Jan 2009

Tina,

Thank you for keeping in touch with us.  You are so strong and you help meto  keep going forward.  I'll let all of you know the scan results.  He is having a scan on Friday.

 

Aloha,

Kathleen

KathiM's picture
KathiM
Posts: 7948
Joined: Aug 2005

Not good to see there is something new!  I agree, could be the edema is caused by the steroids, something that can build over time....

 

Are they checking his circulatory sistem?  Baseline heart stuff?  Some chemo can alter the heart function a bit.  BTW, watermelon helps with edema for my beau that struggled with congestive heart failure.  Also, ramping up on fluids...sounds backwards, but if the body isn't getting enough fluid, it starts hoarding it....another thing I learned from the heart team (he got a new heart 9 weeks ago...after 20 years of battling heart failure...doing well!).

 

As always, check with his oncologist beforehand...but these simple things worked for us.

 

Hugs, Kathi

Kathleen808's picture
Kathleen808
Posts: 2318
Joined: Jan 2009

I have not been checking in as often as before.  I am so happy to hear your sweetie got a heart transplant.  That is beautiful news.  I hope it is going well. 

 

Aloha,

Kathleen

annalexandria's picture
annalexandria
Posts: 2320
Joined: Oct 2011

We love Hawaii, and every time I see your smiling faces I think of it.  You guys seems to embody that mahalo spirit.  Will they be scanning soon?  It seems like more information is needed at this point, and you shouldn't have to wait too long to find out what is going on.  I hope they can get Dick in soon.  Keep us posted, we'll be thinking of you.

Chelsea71
Posts: 1170
Joined: Sep 2012

Hi Kathleen,

 

I would more concerned about a heart issue rather than cancer.  I hate to sound like an alarmist.  Tumors emit toxins that take a toll on the heart.  Of course the chemo does, as well.  I would demand an echocardiogram etc...  Is he showing any other signs?  Is he more fatigued than usual?  Any changes with his appetite?

 

Please keep us posted.  God, he has done tremendously well over the years.  Quite a success story.

 

Try and stay calm.  I completely understand how you feel.  Insist they look at the heart.

maglets's picture
maglets
Posts: 2436
Joined: Jun 2006

Hi Kath and Dick and girls....gosh Kathleen...I hope this latest problem can be resolved...what next? so so many treatments Dick has undergone...

on a lighter note!!! college???/ gosh how did that even happen....that baby girl???/ oh Kathleen I can hardly believe it.  Who knows where the years have gone. 

Sending love.....mags

Kathleen808's picture
Kathleen808
Posts: 2318
Joined: Jan 2009

Mags,

Now is one of those times I'd love to chat with you in your little cabin with a cup of tea.  It just sounds so lovely.

You are so very right that the years have marched on.  Our girl was a freshman in high school when Dick was diagnosed and now she is a sophomore in college and she recently transferred to the college she really wanted to attend.  I could not get away so Dick moved her in.  It was a very special time for both of them.

I'll stay in touch.

 

Aloha,

Kathleen

jen2012
Posts: 1251
Joined: Aug 2012

I hope its nothing serious but understand your worries. Please let us know.

Kathleen808's picture
Kathleen808
Posts: 2318
Joined: Jan 2009

I just love you folks.  You are family and you always let me know that you care.  Thank you!  Dick will be scanned next week, on Friday.  I will keep you posted.  Since the swelling is going up and down I am thinking edema, lymphedema.  I hope it is not cancer related even though all the side effects are caused from fighting the darn cancer the actual cancer seems scarier. 

I'll be checking in with you all this week so I can stay grounded.

 

Aloha,

Kathleen

KathiM's picture
KathiM
Posts: 7948
Joined: Aug 2005

We that have been touched by the beast, cancer, have a different perspective than most...

 

My three:  Permanant hip damage?  At least it's not cancer....

                 Tinitus?  At least it's not.....

                 Toileting issues?  It's better than the alternative....

 

*grin*.....

 

I am NOT poking at you, my darling Kathleen....just noting that we, who have faced a very large menace can shrug off some stuff that otherwise 'normal' people would be hyperventilating about....

 

LOVE you LOTS!!!  Hugs to both you and Dick....In my best mom's voice: PLEASE check in every once in a while......we worry!!!!

 

Hugs, Kathi

Annabelle41415's picture
Annabelle41415
Posts: 4399
Joined: Feb 2009

Thank you for the update but sorry to hear that he is having other issues.  Keeping you all in prayer.  Hope scan goes well and he will be able to find out exactly what it is that is making him swell.  Sounds like it could be an issue with his treatments.  Thanks for the update.

Kim

dorookie's picture
dorookie
Posts: 1692
Joined: Jul 2007

Sorry to hear that more issues have reared up, sure hope it's nothing major, keeping you, Dick and the girls in my prayers!!!!

love

Beth

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network